Advertisement

Communications in Mathematical Physics

, Volume 330, Issue 2, pp 499–538 | Cite as

Connectivity Patterns in Loop Percolation I: the Rationality Phenomenon and Constant Term Identities

  • Dan RomikEmail author
Article

Abstract

Loop percolation, also known as the dense O(1) loop model, is a variant of critical bond percolation in the square lattice \({\mathbb{Z}^2}\) whose graph structure consists of a disjoint union of cycles. We study its connectivity pattern, which is a random noncrossing matching associated with a loop percolation configuration. These connectivity patterns exhibit a striking rationality property whereby probabilities of naturally-occurring events are dyadic rational numbers or rational functions of a size parameter n, but the reasons for this are not completely understood. We prove the rationality phenomenon in a few cases and prove an explicit formula expressing the probabilities in the “cylindrical geometry” as coefficients in certain multivariate polynomials. This reduces the rationality problem in the general case to that of proving a family of conjectural constant term identities generalizing an identity due to Di Francesco and Zinn-Justin. Our results make use of, and extend, algebraic techniques related to the quantum Knizhnik-Zamolodchikov equation.

Keywords

Young Diagram Connectivity Pattern Plane Partition Connectivity Event Dyck Path 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Andrews G.E.: Plane partitions V: the TSSCPP conjecture. J. Combin. Theory Ser. A 66, 28–39 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Andrews G.E., Burge W.H.: Determinant identities. Pac. J. Math. 158, 1–14 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Batchelor M., de Gier J., Nienhuis B.: The quantum symmetric XXZ chain at \({\Delta = -1/2}\), alternating-sign matrices and plane partitions. J. Phys. A 34, L265–L270 (2001)ADSCrossRefzbMATHGoogle Scholar
  4. 4.
    Bressoud D.M.: Proofs and Confirmations: The Story of the Alternating Sign Matrix Conjecture. Cambridge University Press, Cambridge (1999)CrossRefzbMATHGoogle Scholar
  5. 5.
    Cantini L., Sportiello A.: Proof of the Razumov-Stroganov conjecture. J. Comb. Theory Ser. A 118, 1549–1574 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Di Francesco, P., Zinn-Justin, P., Zuber, J.-B.: Sum rules for the ground states of the O(1) loop model on a cylinder and the XXZ spin chain. J. Stat. Mech. P08011 (2006)Google Scholar
  7. 7.
    Dyson F.: Statistical theory of the energy levels of complex systems. I. J. Math. Phys. 3, 140–156 (1962)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Feigin B., Jimbo M., Miwa T., Mukhin E.: Symmetric polynomials vanishing on the shifted diagonals and Macdonald polynomials. Int. Math. Res. Not. 2003, 1015–1034 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    de Gier J.: Loops, matchings and alternating-sign matrices. Discrete Math. 298, 365–388 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    de Gier J., Lascoux A., Sorrell M.: Deformed Kazhdan-Lusztig elements and Macdonald polynomials. J. Combin. Theory Ser. A 119, 183–211 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Fonseca T., Zinn-Justin P.: On the doubly refined enumeration of alternating sign matrices and totally symmetric self-complementary plane partitions. Electron. J. Combin. 15, R81 (2008)MathSciNetGoogle Scholar
  12. 12.
    Fonseca, T., Zinn-Justin, P.: On some ground state components of the O(1) loop model. J. Stat. Mech. Theory Exp. P03025 (2009)Google Scholar
  13. 13.
    Good J.I.: Short proof of a conjecture of Dyson. J. Math. Phys. 11, 1884 (1970)ADSCrossRefMathSciNetGoogle Scholar
  14. 14.
    Grimmett G.: Percolation, 2nd edn. Springer, Berlin (1999)CrossRefzbMATHGoogle Scholar
  15. 15.
    Gunson J.: Proof of a conjecture of Dyson in the statistical theory of energy levels. J. Math. Phys. 3, 752–753 (1962)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Kasatani M.: Subrepresentations in the polynomial representation of the double affine Hecke algebra of type GL n at t k+1 q r-1 =  1. Int. Math. Res. Not. 2005, 1717–1742 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Krattenthaler C.: Determinant identities and a generalization of the number of totally symmetric self-complementary plane partitions. Electron. J. Combin. 4, R27 (1997)MathSciNetGoogle Scholar
  18. 18.
    Kuperberg G.: Another proof of the alternating sign matrix conjecture. Internat. Math. Res. Notes 1996, 139–150 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Lawler, G.F., Schramm, O., Werner, W.: One-arm exponent for critical 2D percolation. Electron. J. Probab. 7(2) (2002)Google Scholar
  20. 20.
    Mills W.H., Robbins D.P., Rumsey H.: Alternating sign matrices and descending plane partitions. J. Combin. Theory Ser. A 34, 340–359 (1983)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Mitra, S., Nienhuis, B., de Gier, J., Batchelor, M.T.: Exact expressions for correlations in the ground state of the dense O(1) loop model. J. Stat. Mech. Theory Exp. P09010 (2004)Google Scholar
  22. 22.
    Okada S.: Enumeration of symmetry classes of alternating sign matrices and characters of classical groups. J. Algebraic Combin. 23, 43–69 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Pasquier V.: Quantum incompressibility and Razumov-Stroganov type conjectures. Ann. Henri Poincaré 7, 397–421 (2006)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Pearce P.A., Rittenberg V., de Gier J., Nienhuis B.: Temperley-Lieb stochastic processes. J. Phys. A. 35, L661–L668 (2002)ADSCrossRefzbMATHGoogle Scholar
  25. 25.
    Propp, J.: The many faces of alternating sign matrices. Discrete Mathematics and Theoretical Computer Science. In: Proceedings of DM-CCG, Conference Volume AA, pp. 43–58 (2001)Google Scholar
  26. 26.
    Razumov A.V., Stroganov Yu.G.: Combinatorial nature of ground state vector of O(1) loop model. Theor. Math. Phys. 138, 333–337 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Romik, D.: Connectivity patterns in loop percolation II: pipe percolation, in preparationGoogle Scholar
  28. 28.
    Sills A.V., Zeilberger D.: Disturbing the Dyson conjecture (in a GOOD way). Exp. Math. 15, 187–191 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  29. 29.
    Smirnov S.: Critical percolation in the plane: conformal invariance, Cardy’s formula, scaling limits. C. R. Acad. Sci. Paris Sér. I Math. 333, 239–244 (2001)ADSCrossRefzbMATHGoogle Scholar
  30. 30.
    Stroganov Yu.: Izergin-Korepin determinant at a third root of unity. Theor. Math. Phys. 146, 53–62 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  31. 31.
    Temperley N., Lieb E.: Relations between the percolation and colouring problem and other graph-theoretical problems associated with regular planar lattices: some exact results for the percolation problem. Proc. R. Soc. A 322, 251–280 (1971)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Wieland B.: A large dihedral symmetry of the set of alternating sign matrices. Electron. J. Combin. 7, R37 (2000)MathSciNetGoogle Scholar
  33. 33.
    Wilson K.: Proof of a conjecture by Dyson. J. Math. Phys. 3, 1040–1043 (1962)ADSCrossRefzbMATHGoogle Scholar
  34. 34.
    Zeilberger D.: Proof of the alternating sign matrix conjecture. Electron. J. Combin. 3, R13 (1996)MathSciNetGoogle Scholar
  35. 35.
    Zeilberger, D.: Proof of a conjecture of Philippe Di Francesco and Paul Zinn-Justin related to the qKZ equations and to Dave Robbins’ two favorite combinatorial objects. Preprint (2007). http://www.math.rutgers.edu/~zeilberg/mamarim/mamarimPDF/diFrancesco.pdf
  36. 36.
    Zinn-Justin, P.: Six-vertex, loop and tiling models: integrability and combinatorics. Habilitation thesis, arXiv:0901.0665Google Scholar
  37. 37.
    Zinn-Justin P., Di Francesco P.: Around the Razumov-Stroganov conjecture: proof of a multi-parameter sum rule. Electron. J. Combin. 12, R6 (2005)MathSciNetGoogle Scholar
  38. 38.
    Zinn-Justin P., Di Francesco P.: Quantum Knizhnik-Zamolodchikov equation, totally symmetric self-complementary plane partitions and alternating sign matrices. Theor. Math. Phys. 154, 331–348 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  39. 39.
    Zuber J.-B.: On the counting of fully packed loop configurations: some new conjectures. Electron. J. Combin. 11, R13 (2004)MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of California, DavisDavisUSA

Personalised recommendations